[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.157.19.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 2,836
Citations 0
JAMA Clinical Evidence Synopsis
October 11, 2016

Probiotics and the Prevention of Antibiotic-Associated Diarrhea in Infants and Children

Author Affiliations
  • 1Systematic Overviews through advancing Research Technology, Child Health Evaluative Sciences, Hospital for Sick Children Research Institute, Toronto, Ontario, Canada
  • 2Institute of Health Policy, Management and Evaluation, Dalla Lana School of Public Health, University of Toronto, Toronto, Ontario, Canada
  • 3Prevention Lab, Child Health Evaluative Sciences, Hospital for Sick Children, Toronto, Ontario, Canada
  • 4Bastyr University Research Institute, Kenmore, Washington
  • 5Department of Pediatrics, Child Health Evaluative Sciences, Hospital for Sick Children Research Institute, Toronto, Ontario, Canada
JAMA. 2016;316(14):1484-1485. doi:10.1001/jama.2016.11838
Abstract

Clinical Question  In children prescribed an antibiotic, is the co-administration of a probiotic associated with lower rates of antibiotic-associated diarrhea without an increase in clinically important adverse events?

Bottom Line  Moderate-quality evidence suggests that probiotics are associated with lower rates of antibiotic-associated diarrhea in children (aged 1 month to 18 years) without an increase in adverse events.

×